Advertisement

Integrable Hamiltonian Systems Associated to Families of Curves and Their Bi-Hamiltonian Structure

  • Pol Vanhaecke
Part of the Progress in Mathematics book series (PM, volume 145)

Abstract

In this paper we show how there is associated an integrable Hamiltonian system to a certain set of algebraic-geometric data. Roughly speaking these data consist of a family of algebraic curves, parametrized by an affine algebraic variety B, a subalgebra C of O(B) and a polynomial φ(x, y) in two variables. The phase space is constructed geometrically from the family of curves and has a natural projection onto B; the regular functions on B lead to an algebra of functions in involution and the level sets of the moment map are symmetric products of algebraic curves.

While completely transparant from the geometrical point of view, a slight change of these integrable Hamiltonian systems is needed in order to explicitly realize these integrable Hamiltonian systems. Thus, we associate to the same data another integrable Hamiltonian system and show how they relate to the first one: there is a birational map between them (which is regular in one direction) which is (in the regular direction) a morphism of integrable Hamiltonian systems. Both the Poisson structure and the functions in involution are found by performing an Euclidean division of two polynomials, so that when the data are explicitly given, all ingredients of the integrable Hamiltonian system can be easily computed from it in an explicit way.

In the same spirit we also construct a large class of integrable biHamiltonian systems. They depend on the extra datum of a polynomial ψ(x,y) in two variables, which specifies a deformation of our family of curves. Our construction shows clearly how and why (certain) symmetries in the family of curves leads to a bi-Hamiltonian structure for the corresponding integrable Hamiltonian system.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Bue]
    Bueken, P., Multi-Hamiltonian formulation for a class of degenerate completely integrable systems, J. Math. Phys. 37 (1996), 2851–2862.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [CMP]
    Casati, P., Magri, F., Pedroni, M., The bi-Hamiltonian approach to integrable systems, Modern Group Analysis: Advanced Analytical & Computational Methods in Mathematical Physics, Kluwer Academic Publishers, Dordrecht (1993).Google Scholar
  3. [Har]
    Hartshorne, R., Algebraic Geometry, Springer Verlag, 1977.zbMATHGoogle Scholar
  4. [PV]
    Pedroni, M., Vanhaecke, P., A Lie algebraic generalization of the Mumford system, its symmetries and its multi-Hamiltonian structure, preprint.Google Scholar
  5. [Van1]
    Vanhaecke, P., Linearizing two-dimensional integrable systems and the construction of action-angle coordinates, Math. Z. 211 265–313, (1992).MathSciNetzbMATHCrossRefGoogle Scholar
  6. [Van2]
    Vanhaecke, P., Integrable systems and symmetric products of curves, Math. Z., to appear.Google Scholar
  7. [Van3]
    Vanhaecke, P., Integrable systems in the realm of algebraic geometry, Led. Notes in Math. 1638 (1996), Springer-Verlag, New York.Google Scholar

Copyright information

© Birkhäuser Boston 1997

Authors and Affiliations

  • Pol Vanhaecke
    • 1
    • 2
  1. 1.U.F.R. de MathématiquesUniversité des Sciences et Technologies de LilleVilleneuve d’Ascq CedexFrance
  2. 2.Department of MathematicsUniversity of CaliforniaDavisUSA

Personalised recommendations